Alert archive / West Virginia / Winter Weather Advisories in 2021

Winter Weather Advisory 21, NWS Pittsburgh, PA

November 14, 2021Tucker County, West Virginia

NWS Pittsburgh, PA issued this winter weather advisory at Nov 14, 2021, 3:12 AM EST for Tucker County, West Virginia. It took effect at Nov 14, 2021, 4:00 PM EST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Nov 14, 2021, 3:12 AM EST (08:12 UTC)
In effect from
Nov 14, 2021, 4:00 PM EST
Expired
Nov 15, 2021, 10:00 AM EST
In force
18 hr
Issued by
NWS Pittsburgh, PA

County Tucker County, WV

The radar

The Pittsburgh radar (KPBZ), 167 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 8.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2021-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2021-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 263 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
824 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
263 m²/s²
0-3 km storm-relative helicity
280 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

944 
WWUS41 KPBZ 140812
WSWPBZ

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pittsburgh PA
312 AM EST Sun Nov 14 2021

WVZ514-141615-
/O.NEW.KPBZ.WW.Y.0021.211114T2100Z-211115T1500Z/
Eastern Tucker-
Including the cities of Davis, Thomas, and Canaan Valley
312 AM EST Sun Nov 14 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 AM EST MONDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 4 
  inches. Winds gusting as high as 40 mph.

* WHERE...Eastern Tucker County.

* WHEN...From 4 PM this afternoon to 10 AM EST Monday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning commute.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Please report snow or ice by calling 412-262-1988, posting to the
NWS Pittsburgh Facebook page, or using Twitter @NWSPittsburgh

&&

$$
4 follow-up statements
547 
WWUS41 KPBZ 141625
WSWPBZ

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pittsburgh PA
1125 AM EST Sun Nov 14 2021

WVZ514-150030-
/O.CON.KPBZ.WW.Y.0021.211114T2100Z-211115T1500Z/
Eastern Tucker-
Including the cities of Davis, Thomas, and Canaan Valley
1125 AM EST Sun Nov 14 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 10 AM EST MONDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 4 inches.
  Winds gusting as high as 40 mph.

* WHERE...Eastern Tucker County.

* WHEN...From 4 PM this afternoon to 10 AM EST Monday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Please report snow or ice by calling 412-262-1988, posting to the
NWS Pittsburgh Facebook page, or using Twitter @NWSPittsburgh

&&

$$
572 
WWUS41 KPBZ 142256
WSWPBZ

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pittsburgh PA
556 PM EST Sun Nov 14 2021

WVZ514-150700-
/O.CON.KPBZ.WW.Y.0021.000000T0000Z-211115T1500Z/
Eastern Tucker-
Including the cities of Davis, Thomas, and Canaan Valley
556 PM EST Sun Nov 14 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
MONDAY...

* WHAT...Snow. Additional snow accumulations of 1 to 3 inches. 
  Winds gusting as high as 40 mph.

* WHERE...Eastern Tucker County.

* WHEN...Until 10 AM EST Monday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Please report snow or ice by calling 412-262-1988, posting to the
NWS Pittsburgh Facebook page, or using Twitter @NWSPittsburgh

&&

$$
752 
WWUS41 KPBZ 150637
WSWPBZ

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pittsburgh PA
137 AM EST Mon Nov 15 2021

WVZ514-151500-
/O.CON.KPBZ.WW.Y.0021.000000T0000Z-211115T1500Z/
Eastern Tucker-
Including the cities of Davis, Thomas, and Canaan Valley
137 AM EST Mon Nov 15 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WHAT...Snow. Additional snow accumulations of 1 to 3 inches. 
  Winds gusting as high as 45 mph.

* WHERE...Eastern Tucker County.

* WHEN...Until 10 AM EST this morning.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Please report snow or ice by calling 412-262-1988, posting to the
NWS Pittsburgh Facebook page, or using Twitter @NWSPittsburgh

&&

$$
842 
WWUS41 KPBZ 151456
WSWPBZ

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pittsburgh PA
956 AM EST Mon Nov 15 2021

WVZ514-151600-
/O.EXP.KPBZ.WW.Y.0021.000000T0000Z-211115T1500Z/
Eastern Tucker-
Including the cities of Davis, Thomas, and Canaan Valley
956 AM EST Mon Nov 15 2021

...WINTER WEATHER ADVISORY WILL EXPIRE AT 10 AM EST THIS
MORNING...

Scattered snow showers are still possible today, though additional
accumulation should be less than an inch. 

$$

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this winter weather advisory went out at Nov 13, 8:11 PM EST, 7 hours 1 minute earlier.

Area forecast discussion, Nov 13, 8:11 PM EST, 7 hours 1 minute before
Area Forecast Discussion
National Weather Service Pittsburgh PA
811 PM EST Sat Nov 13 2021

.SYNOPSIS...
Rain and snow showers will plague the region through Monday. Dry
weather and moderating temperature will follow.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
No changes were needed for the eve update.

Previous...
The eve update featured some adjustments to weather type and snow
amounts for tonight through Monday. For tonight, rain and snow shower
chance should remain confined to areas north of I 80 as per flow off
the lakes with increased shortwave ridging suppressing pcpn
elsewhere.

Overnight temperature will not drop off drastically as per weak warm
advection with the advance of another trough and with a persistent
cloud blanket. Look for readings at, or a couple degrees under
freezing for areas off the ridges.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/...
Increasing vorticity and moisture advection associated with the
approach of low pressure on Sunday should develop widespread rain and
snow across the forecast area. Snow and accumulation potential with
this system will be compromise by a rapidly warming boundary layer,
but 1 to 3 inches is expected along the I-80 corridor and in higher
elevations into Monday.

Nwly flow in the wake of that departing low pressure should maintain
unsettled conditions through Monday, with scattered rain / snow
showers persisting through the remainder of the day.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
Long term guidance indicates rising heights into midweek in response
to wrn CONUS troughing. Dry weather and moderating temperature may
thus be anticipated until that trough approaches, and crosses the
Upper Ohio during the latter half of the week.

&&

.AVIATION /01Z SUNDAY THROUGH THURSDAY/...
MVFR cigs wl persist tonight although a shortwave ridge wl build and
keep most ports pcpn free. Advancing low pressure wl deteriorate
conditions on Sunday with the development of snow and rain and
periods of IFR. Accumulation at terminals is expected to peak at
around an inch for FKL and DUJ.

.Outlook...
Restrictions are likely through Monday with midweek improvement
expected before conditions redeteriorate with a late week cold front.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...None.
OH...None.
WV...None.

&&
Hazardous weather outlook, Nov 13, 12:44 PM EST, 14 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
1244 PM EST Sat Nov 13 2021

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029-
031-073>076-WVZ001>004-012-021-509>514-141745-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong-
Indiana-Washington-Greene-Westmoreland-
Higher Elevations of Westmoreland-Fayette-
Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel-
Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
1244 PM EST Sat Nov 13 2021

This Hazardous Weather Outlook is for east central Ohio, western
Pennsylvania, and northern West Virginia.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Winter Weather Advisories in West Virginia, 2021Every winter weather advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.